Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Breathlessness with tricuspid regurgitation, menopause - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3366 Questions
User :   I am a 40 year old female. I have some tricuspid regurgitation with a heart mumur. I also have a history of dyslipidemia. Myblood pressure is always low. I am a perfect weight. I have become very tired, and my abdomen swells. I also have shortness of breath, which I was told I have asthma, but my PFT testing is normal. I do feel a fast beat in my neck at times. My calves of my legs hurt. I am so tired of being tired! Can you tell me what's wrong?
Doctor :   Hi
User :   Hello
Doctor :  
Have you undergone an echocardiogram?
User :   Yes That's where the regurgitation was found.
Doctor :   It is not common to have breathing problems with tricuspid regurgitation alone.
Doctor :  
Unless if there is an associated heart dysfunction.
Doctor :  
So would like to know if you had one.
Doctor :  
The functions of the heart would be mentioned in echo.
User :   So how I am feeling is normal, and because of the regurgitation?
Doctor :  
If you have an associated heart dysfunction that could explain the breathing difiiculties.
Doctor :  
Other causes may be associated anaemia.
Doctor :  
The presence of these too have to be evaluated.
User :   What kind of heart dysfinction? I hate going to the doctor.
Doctor :   The details of the heart functions would be mentioned in the echocardiogram.
Doctor :   May I know what was the ejection fraction that was mentioned in it.
User :   I was only told I have a heart murmur, and some regurgitation... I was told by my family doctor it was ok, and my asthma doctor seemed more concerned.
User :   Asthma doctor was more concerned
Doctor :   To know more about it, can I as a few more question on your symptoms?

User :   Sure- I just want to feel better...
Doctor :  
SInce when are you having the breathing problems?
User :   For about a year. Walking up stairs is when it is the worst.
Doctor :   Is the symptoms present more during cold seasons?
User :   It's about the same all year. It feels like I ran a marathon race.
Doctor :  
Doctor :  
Do you palpitations, tiredness and easy fatiguability?
Doctor :  
May I know your age and gender?
User :   Yes very tired! My heart beats fast after I do things, especially stairs. I am a 40 year old female. Sometimes I feel a fast beat in my neck
Doctor :  
Are you menstruating or have you attained menopause?
User :   My last menstral period was about two weeks ago
Doctor :   Ok.
Doctor :   Your symptoms does not appear as that of one with asthma.
Doctor :  
However you may need a few more test to know what the cause for the symptoms are.
Doctor :  
The test would include a complete hemogram to see if you have anaemia.
User :   I didn't think it was asthma either. You think I have anemia, and my heart is ok?
Doctor :   Your symptoms are more in the favor of heart dysfunction or secondary to anaemia.
Doctor :  
If these are normal then the other cause would be
Doctor :  
symptoms that are similar to menopausal symptoms
Doctor :  
Hence a check up is needed to rule the first two.
Doctor :  
Have you followed?
Doctor :  
I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor